MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 an 82-year-old male underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The clot age was estimated at 28 days.After several successful passes completed using a revcore thrombectomy catheter (revcore), the physician completed one more pass to remove the last remaining clot.As the physician collapsed the coring element, it was noted on imaging that the tip did not move, and the medical team realized the tip had separated from the device.The catheter was removed, and the tip remained in the patient's vessel.Imaging showed 100% of the clot was removed from the patient's vessel.In the following days, the patient underwent a venous cutdown and the revcore tip was removed successfully.
 
Additional Manufacturer Narrative
The revcore thrombectomy catheter (revcore) catheter was returned to the manufacturer and evaluated.Visual inspection of the catheter confirmed the distal tip was separated from the catheter and no other signs of damage were observed.The tip was not returned as it was retained at the hospital after it was removed from the venous cutdown.The inner shaft was inspected under uv light for adhesive residue.As expected, adhesive residue was identified on the outer circumference of the shaft-tip junction.A sample of the residue was collected and analyzed using an ft-ir spectrometer and compared to an inventory unit that had undergone the lot release process and was deemed acceptable.The analysis found the composition and cure on the customer's unit were within acceptable limits.As the adhesive residue was deemed acceptable, and the tip was unable to be evaluated, the root cause of the issue was undetermined.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "examine the revcore thrombectomy catheter prior to insertion to verify it is not damaged." manufacturer reference: (b)(4).

Brand Name
REVCORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
MDR Report Key20906960
Report Number3020347218-2024-00051
Device Sequence Number3969096
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public00850291007383
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model Number44-101
Device Lot Number23080025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; PROTRIEVE SHEATH; TRIEVER16 CURVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight64 KG